MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH
Catalog Number 5991520
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Insufficient Information (4580)
Date of Event 07/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventralight st mesh (device #2).An additional emdr was submitted to represent the bard/davol ventralight st mesh (device #1).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralight st (x2) on (b)(6) 2018 and (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralight st (x2) on (b)(6) 2018 and (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2018 - patient was diagnosed with incarcerated recurrent incisional hernia thereby underwent open repair with implant of ventralight st (device #1).Per op notes, ¿a large hernia sac was identified and dissected free.The sac was opened, and the adherent incarcerated omentum was taken down.The sac was excised.A ventralight st (device #1) was placed using prolene sutures.¿ (b)(6) 2020 - patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent robotic assisted repair with implant of ventralight st using echo ps 2 (device #2).Per op notes, ¿multiple adhesions of small bowel and omentum were taken down.The loops of bowel were released.The hernia defect was identified and reduced.A ventralight st using echo ps 2 (device #2) was placed and sutured.¿ (b)(6) 2021 - patient was diagnosed with recurrent incisional hernia thereby underwent robotic assisted repair with implant of synthetic mesh.Per op notes, ¿multiple adhesions of small bowel to prior mesh (device #1 & #2) were taken down.The loops of small bowel were dissected off.The hernia defect was identified and reduced.A synthetic mesh was placed and sutured.¿.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct brand name and pma/510(k) #.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2019) is considered to be a best estimate.Updated fields: a2, b2, b3, b4, b5, b7, d4 (product catalog no., corporate lot no., udi no., expiry date), g3, g6, h2, h4, h6, h10, h11.Corrected field: d.1 (brand name), g.4 (pma/510(k) #).This supplemental emdr represents the bard/davol ventralight st w/ echo 2 (device #2).An additional supplemental emdr was submitted to represent the bard/davol ventralight st mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.

Brand Name
VENTRALIGHT ST W/ ECHO 2
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key13415348
Report Number1213643-2022-90497
Device Sequence Number11934621
Product Code FTL
UDI-Device Identifier00801741131004
UDI-Public(01)00801741131004(17)200828(10)HUDW0957
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K170294
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2020
Device Catalogue Number5991520
Device Lot NumberHUDW0957
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2022
Supplement Date Received by Manufacturer07/08/2025
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age56 YR
Patient SexMale